My partner has been experiencing lack of focus in eyes (both), for about a week now. It is not double vision or seeing things, just not being able to focus on something especially letters and the smaller the harder for her to read no matter the distance. We went to an Ophthalmologist and he said there is nothing wrong with her eyes or behind the eyes. He used some special drops to see behind the eyes.
We went to a Neurologist and he said he could not land on a diagnosis from her description and he will scan her on Monday for optic neuritis. Today she woke up with a swollen wisdom tooth (the down left one) and a lot of pain. She took Nurofen express and her dentist prescribed Noprilam antibiotic. Later in the afternoon she started feeling dizzy. Could this be connected with her vision? At this moment I feel desperate for answers as we got none so far!
Welcome to icliniq.com.
I understand your concern and would explain that the wisdom tooth infection does not seem to be related to the eye problem, as the tooth lies in the lower jaw. I agree with the neurologist for a brain MRI in order to exclude optic neurons, although her symptoms are not typical of this disorder. So, it is very likely that the MRI will result normal.
The dizziness could be related to different possible causes such as anxiety, blood pressure fluctuations, Noprilam (combination of Amoxicillin and Clavulanic acid) adverse effects or the tooth pain. Anyway, her situation does not seem to be related to anything serious. So, try to relax and do not worry too much about it.
Hope you will find this information helpful. I remain at your disposal for any further questions whenever you need.
Thank you for your response. In regards to the dizziness, it went away last night and might indeed have been from the tooth pain. The vision remains the same, although she noticed that in the day when there is light it is worse, for example if she looks at something bright or at the sky in the day the symptoms become worse, plus when she tries to read something with small letters, her eyes become tired very easily. When it is dark, it is kind of better. Maybe it is important to note that the first day it started, it was firstly a sensitivity to bright lights and then developed on the lack of focus and seeing still things move about. Do these things point you to anything that could be causing this? Is there anything else we can try and do, say if the test comes back normal tomorrow and the issue remains the same? Thanks again.
Welcome back to icliniq.com.
Thank you for the additional information.
Her symptoms are very suggestive of migraine aura, although the duration of her symptoms is a little long. Anyway, a brain MRI would certainly help exclude other more serious issues like optic neuritis. If the brain MRI results normal, you should consider migraine with visual aura as a possible cause underlying her situation.
Other tests I would recommend are thyroid hormone level and anti-TPO antibodies for thyroiditis, complete blood count, and PCR for inflammation.
You should discuss with her doctor on the above tests. If you have any other questions, please do not hesitate to ask me again.
Visual aura of migraine or optic neuritis.Investigations to be done:
Brain MRI and thyroid hormone levels.
Thank you doctor,
We have done the optic neuritis test and it came out negative. Then we did the brain MRI which as soon as it came out, the neurologist told us that there is nothing wrong. He prescribed some Methylcobalamin (B12) for her and told her to relax. We also talked with the gynecologist and said she should stop taking her contraceptive pills as they might have a risk of creating thrombosis. After two days, the neurologist called us and told us they actually found something in the brain MRI and we went to visit him again. They diagnosed a white shadow close to the optic nerve. From my understanding, they said that it might be inflammation. But it may also be nothing. It may be related to the symptoms she is having now or may not be related. She did a second MRI on the next day lasting only about 8 minutes but this time with a liquid (which I believe is a contrast agent) to show a highlighted version and a more clear image. They said that it is still not clear to see whether it is inflammation or not. Then the neurologist advised having a 3-day cortisone injection therapy lasting 2.30 to 3 hours per day of injecting 1 gram of cortisone per day. The vision of my partner remains the same without any changes and improvements. The neurologist told her to do an optic neuritis test again to see whether there is anything different and the brain MRI again in 15 days. It has been more than two weeks and we do not have an answer. What should we do?
Welcome back to icliniq.com.
Coming to this point, there is nothing too much to be done. All you can do is to wait as the steroid injection may take a month to show its effects in case of optic neuritis. As the brain MRI is normal, nothing serious is going on. Please mention whether your partner has checked thyroid hormone levels and anti-TPO (thyroid peroxidase) antibody titer for thyroid gland dysfunction. In the meantime, I recommend taking magnesium supplements and vitamin B12. Hope you will find this information helpful. Wishing you all the best.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. are other causes in which color vision could get affected other than congenital or birth causes. Optic nerve damage manifest with abnormal color vision. There may me optic neuritis (inflammation of optic nerve most commonly related to multiple scl... Read fullIs multiple sclerosis the right diagnosis for him?
CT of the brain done at first was reported as a left external capsular infarct ... Read fullI am unable to focus on anything with anxiety and depression due to family problems. Please help.
.. to have a mixed anxiety-depressive disorder. This is very common and about 10-15 percent of people have this problem. It is also very easily treatable. You will need to visit a psychiatrist and he will prescribe you SSRI type of medicines (such as... Read full
Ask your health query to a doctor online?Ask a Neurologist Now